Cyclosporine is a widely used immunosuppressive agent to prevent rejection of solid organ transplant. Here, we describe the case of a 71-year-old man who received the prescribed dose of cyclosporine 10 times 6 days after a kidney transplantation because of a concentration miscalculation involving two galenic forms. The patient presented gastrointestinal and neurological disorders. Therapeutic drug monitoring revealed high cyclosporine blood concentrations (693 ng/mL, therapeutic range 100–300 ng/mL). Symptomatic management of digestive disorders was performed, and haemodialysis was started the day after the cyclosporine overdose in the face of acute renal failure. The patient’s disorders were quickly resolved. The dosing regimen was adapted in order to administer the most appropriate galenic form and to avoid another administration error. Long-term follow-up showed no failure of renal transplantation. The purpose of this case report is to warn physicians and clinical pharmacists about the vigilance required on cyclosporine prescription, especially when two galenic forms are administered to obtain the prescribed dose.
- case reports
- kidney transplantation
- drug-related side effects and adverse reactions
- kidney failure
Data availability statement
All data relevant to the study are included in the article or uploaded as supplementary information.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.